Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 85, NWS Amarillo, TX

June 8, 2013Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2013, 7:03 PM CDT for Beaver County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2013, 7:03 PM CDT (00:03 UTC)
Expired
Jun 8, 2013, 8:00 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 3:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:54 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 8, 6:54 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT SAT JUN 8 2013

.AVIATION...
FOR THE 00Z TAFS...LATEST ROUND OF SHOWERS AND TSTMS MOVG ACROSS TX
AND OK PNHDLS IN ASSOCIATION WITH A SURFACE COLD FRONT AND MINOR
UPPER LEVEL STORM SYSTEM. EXPECT THIS FRONT TO MOVE ACROSS ALL TAF
SITES THIS EVENING. WHETHER OR NOT TSTMS AFFECT ANY ONE PARTICULAR
TAF SITE IS A LOW CONFIDENCE ELEMENT. DUE TO NEARBY TSTMS...DECIDED
TO LEAVE MENTION OF VCTS AT KAMA FOR FIRST FEW HOURS OF THIS FCST
CYCLE. OMITTED TSTMS AT KGUY AND KDHT AT THIS TIME. WILL CLOSELY
MONITOR RADAR TRENDS THIS EVENING...AND AMENDMENTS WILL BE POSSIBLE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 517 PM CDT SAT JUN 8 2013/

DISCUSSION...
THE NEXT ROUND OF SHOWERS AND TSTMS CURRENTLY FORMING IN A LINEAR
FASHION ACROSS OK PNHDL EXTENDING INTO NWRN TX PNHDL IN ASSOCIATION
WITH A SFC COLD FRONT AND FAST MOVING MINOR UPPER LEVEL SHORTWAVE
TROF. HIGHEST POPS ERN ZONES AND LOWEST WRN SECTIONS TONIGHT. ALSO WENT
WITH AREAL QUALIFIERS DESCRIPTIVE WORDING THIS EVENING ALONG WITH
MENTION OF SVR...WITH MAIN HAZARDS LARGE HAIL AND DAMAGING WINDS.
REDUCED POPS AFTER 06Z THIS EVENING INTO SLGT CHC TO LOW END CHANCE
CATEGORY AS COLD FRONT CONTINUES ITS SOUTHWARD JOURNEY.

LOOKS LIKE TONIGHT WILL BE THE LAST OPPORTUNITY FOR THE FCST AREA TO
SEE RAIN FOR AT LEAST THE NEXT 7 DAYS. AFTER TONIGHT...AN UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL BUILD INTO THE SCNTRL PLAINS STATES AND
PERSIST THROUGH THE END OF THIS 7 DAY FCST PCKG. THIS WILL RESULT IN
WELL ABOVE NORMAL TEMPERATURES...WITH TRIPLE DIGIT HEAT EXPECTED
ACROSS PARTS OR MOST OF THE FCST AREA BEGINNING MONDAY AND CONTINUING
THROUGH FRIDAY. IF THE ECMWF TEMPS VERIFY...SOME PARTS OF OUR FCST
AREA MAY IMPINGE ON HEAT ADVISORY CRITERIA AROUND THE MIDDLE OF NEXT
WEEK...AND THIS WILL NEED TO BE MONITORED CLOSELY DURING THE NEXT FEW
DAYS. A FEW HIGH TEMPERATURE RECORDS MAY BE IN JEOPARDY SOMETIME
NEXT WEEK AS WELL. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST
PCKG.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK AT THIS TIME DUE TO RECENT MODERATE
TO HEAVY PRECIPITATION AMOUNTS DURING THIS PAST WEEK.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 8, 4:45 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT SAT JUN 8 2013

OKZ001>003-TXZ001>020-091100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
445 PM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE THROUGH 11 PM...WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS
AND DAMAGING WINDS UP TO 70 MPH THE PRIMARY HAZARDS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES UNTIL 11 PM CDT THIS EVENING. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION
THROUGH THIS EVENING.

ANDRADE

In the hours before

Special weather statement, Jun 8, 4:13 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT SAT JUN 8 2013

TXZ001-006-082215-
DALLAM TX-HARTLEY TX-
413 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND EASTERN
DALLAM COUNTIES UNTIL 515 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF DALHART...MOVING SOUTH AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...            HARTLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3639 10238 3605 10216 3581 10216 3578 10257
      3628 10267
TIME...MOT...LOC 2113Z 338DEG 27KT 3621 10251

JACKSON
Special weather statement, Jun 8, 5:38 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT SAT JUN 8 2013

TXZ011-016-082330-
DEAF SMITH TX-OLDHAM TX-
538 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM AND NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 630 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BOYS RANCH...OR 14 MILES
NORTH OF VEGA...MOVING SOUTH AT 35 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          BOYS RANCH...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 33 AND 52.
MOTORISTS IN HIGH PROFILE VEHICLES WILL LIKELY EXPERIENCE STRONG
CROSS WINDS AS THIS STORM MOVES ACROSS THE INTERSTATE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3494 10243 3563 10261 3563 10219 3537 10216
      3493 10217
TIME...MOT...LOC 2237Z 341DEG 30KT 3544 10240

JACKSON
Special weather statement, Jun 8, 5:48 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT SAT JUN 8 2013

OKZ003-082345-
BEAVER OK-
548 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER COUNTY UNTIL 645
PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FORGAN...OR 14 MILES NORTH
OF BEAVER...MOVING EAST SOUTHEAST AT 35 MPH. ANOTHER STRONG STORM
WAS LOCATED 1 MILE EAST OF GATE.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH BOTH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             MOCANE...             KNOWLES...
  GATE...               FORGAN...             FLORIS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3700 9999 3667 10000 3678 10076 3701 10076
      3701 10017 3701 10000
TIME...MOT...LOC 2247Z 291DEG 29KT 3700 10060

JACKSON
Special weather statement, Jun 8, 6:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
609 PM CDT SAT JUN 8 2013

TXZ002-007-090000-
MOORE TX-SHERMAN TX-
609 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN AND NORTHERN
MOORE COUNTIES UNTIL 700 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF STRATFORD...MOVING SOUTH AT 45
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          SUNRAY...             CACTUS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3594 10168 3593 10210 3649 10215 3648 10195
TIME...MOT...LOC 2309Z 348DEG 39KT 3634 10204

JACKSON
Special weather statement, Jun 8, 6:34 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT SAT JUN 8 2013

TXZ011-016-090015-
DEAF SMITH TX-OLDHAM TX-
634 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 715 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF VEGA...MOVING SOUTH AT 35
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 28 AND 43.
MOTORISTS IN HIGH PROFILE VEHICLES WILL LIKELY EXPERIENCE STRONG
CROSS WINDS AS THIS STORM MOVES ACROSS THE INTERSTATE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3499 10219 3490 10257 3537 10260 3542 10242
TIME...MOT...LOC 2334Z 343DEG 29KT 3529 10248

JACKSON
Local storm report, Jun 8, 6:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             FORGAN                  36.91N 100.54W
06/08/2013  E1.00 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300601

SFJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:23 PM CDTSpecial Weather StatementAMAHansford52 min
Jun 8, 7:29 PM CDTSevere Thunderstorm WarningAMAHansford46 min
Jun 8, 7:37 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree38 min
Jun 8, 8:08 PM CDTSpecial Weather StatementAMAHutchinson, Moore37 min
Jun 8, 8:12 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts63 min
Jun 8, 8:24 PM CDTSevere Thunderstorm WarningAMAMoore51 min
Jun 8, 9:01 PM CDTSpecial Weather StatementAMAHutchinson44 min
Jun 8, 9:08 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter52 min
Jun 8, 9:12 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler48 min
Jun 8, 9:30 PM CDTSevere Thunderstorm WarningAMACarson, Potter45 min
Jun 8, 9:51 PM CDTSevere Thunderstorm WarningAMAArmstrong, Potter, Randall54 min
Jun 8, 9:55 PM CDTSevere Thunderstorm WarningAMACollingsworth, Gray, Hemphill, Wheeler65 min
Jun 8, 10:14 PM CDTSpecial Weather StatementAMAPotter31 min
Jun 8, 10:15 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jun 8, 10:16 PM CDTSpecial Weather StatementAMAGray44 min
Jun 8, 10:31 PM CDTSpecial Weather StatementAMACollingsworth59 min
Jun 8, 10:54 PM CDTSpecial Weather StatementAMACarson36 min
Jun 8, 10:58 PM CDTSpecial Weather StatementAMAGray32 min
Jun 8, 11:02 PM CDTSpecial Weather StatementAMAWheeler43 min
Jun 8, 11:14 PM CDTSpecial Weather StatementAMARandall31 min
Jun 8, 11:31 PM CDTSpecial Weather StatementAMADonley, Gray29 min
Jun 8, 11:47 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray58 min
Jun 8, 11:52 PM CDTSpecial Weather StatementAMACarson23 min
Jun 8, 11:58 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Potter62 min
Jun 9, 12:58 AM CDTSpecial Weather StatementAMAArmstrong32 min
Jun 9, 1:26 AM CDTSpecial Weather StatementAMAArmstrong34 min
Jun 9, 1:59 AM CDTSpecial Weather StatementAMAArmstrong31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.